*This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area.
Hello, I am very sorry that you are having these “dark thoughts” I can understand how distressing this can be for you. By 7 weeks the Lexapro should have reached it maximum effectiveness so if you are still having these “dark thoughts” and possibly other symptoms of depression and anxiety, than your dose of the Lexapro should be increased. 10mg/day is only considered a moderate dose, so it would be best to increase the dose to the maximum at 20mg/day (maximum dose) which will provide a greater level of benefit for you. After 2-3 weeks on the increased dose of the Lexapro should start to be noticing less incidence of “dark thoughts,” and other symptoms of depression/anxiety, but if you still do than your doctor will have to add
an augment to your regimen. An augment is meant to attach to your current antidepressant to boost its effectiveness. There are three possible augments for your regimen that you should discuss with your doctor. The first is Aripiprazole (Abilify), which your doctor can provide to you at a low dose. Studies have shown that using Abilify with a SSRI/SNRI antidepressant can significantly increase the effectiveness of the antidepressant due to its mood stabilizing properties. The second possible augment would be a low dose of Mirtazapine (Remeron), which is an atypical serotonin based antidepressant. Remeron can significantly less anxiety and depressive symptoms, and also has a sedative
effect to help you sleep better at night as well. Remeron has proven itself as a stand-alone antidepressant, but when used as an augment it can truly help your overall regimen. The third option would be to add Lamotrigine (Lamictal) to your regimen. Lamictal is a mood stabilizer that has excellent properties for treating depressive symptoms, and due to its glutamate regulation function it can lessen anxiety as well.
I hope this answers your questions and gives you some guidance on this issue. I would recommend discussing these options with your doctor and I hope that your symptoms of depression and these “dark thoughts,” lessen very soon. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.
*****If you are satisfied with my answer, I would truly appreciate it if you can take the time and provide me with a POSITIVE rating so that I can receive credit for helping you. Thank you